MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCDH
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and deflection test of the returned device were performed following j&j medtech procedures.Visual analysis revealed that the peek housing was bent and broken.The deflection test was performed, and no issues were observed.The deflection was within specification.A manufacturing record evaluation was performed for the finished device number lot 31340199m, and no internal action related to the complaint was found during the review.The deflection issue reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The potential cause of the bent and broken peek housing observed could be related to the manipulation of the device during or after the procedure; however, this could not be conclusively determined.The instructions for use (ifu) contain the following information: the catheter tip can be deflected to facilitate positioning by using the thumb knob to vary tip curvature.Pushing the thumb knob forward causes the catheter tip to deflect; when the thumb knob is pulled back, the tip straightens.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac procedure with a navistar thermocool for which biosense webster¿s product analysis lab (pal) observed the peek housing was bent and broken.Initially, it was reported that during the operation, the catheter was unable to deflect or relax completely.A second device was used to complete the operation.There was no adverse event reported on patient.The deflection issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.The biosense webster, inc.Pal received the device and per the evaluation completion on (b)(6) 2024, the peek housing was bent and broken this was assessed as mdr reportable with an awareness date of 03-oct-2024.

Brand Name
NAVISTAR THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20561696
Report Number2029046-2024-03497
Device Sequence Number8979671
Product Code OAD
UDI-Device Identifier10846835000559
UDI-Public(01)10846835000559(17)270526(10)31340199M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNI75TCDH
Device Lot Number31340199M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown